MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US 9MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48953090
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; upon implanting an interbody device the cage became twisted.The surgeon noticed it, removed the implant and a new cage was used successfully.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment; manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The returned cage was found not only twisted but also fractured.The most likely cause of the reported event was determined to be torsional overload when the surgeon tried to adjust the angle; misaligned force applied on the cage.
 
Event or Problem Description
It was reported that; upon implanting a interbody device the cage became twisted.The surgeon noticed it, removed the implant and a new cage was used successfully.

Brand Name
9MM X 0DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key6460971
Report Number3004024955-2017-00016
Device Sequence Number479249
Product Code MAX
UDI-Device Identifier07613327117851
UDI-Public(01)07613327117851
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48953090
Device Lot NumberA9T6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1